Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

Lipoatrophy Treatment (Reposted from the old forums)

<< < (2/3) > >>

GSOgymrat:
There are doctors listed on the Sculptra website who have experience using the product. I called doctors in my area that were on the list and inquired how many patients they had treated. When I narrowed it down I scheduled a face-to-face appointment to discuss the details of Sculptra. If you in any way don't feel comfortable with the doctor find another one.

ZCorker:
    People suffering from sunken faces are usually suffering from low HDL Cholesterol as well.  Studies from Australia and France have demonstrated that that Actos (Pioglitazone) can restore lypoatrophy in the face.  Actos is an insulin sensitizer and the main effect of the drug is to significantly increase Blood Serum Adiponectin.

   I won't criticize people who have chosen the cosmetic route, but I would prefer treatment that restores and regenerates facial fat as opposed to covering it up.  Biopsies have been performed on hiv positive patients with sunken faces and what they found was that there was a significant loss of adipocytes in the face.

  The syndrome is primarily caused from protease drugs, but the disease can cause some of this problem as well.  Sunken faces and low HDL are not the only thing to worry about.  A loss of blood serum adiponectin is associated with clogged arteries, peripheral artery disease, mobility problems, and an increased risk of developing some types of cancer.  There is a broader study going on nationally and elsewhere to treat peripheral artery disease.  Unfortunately Lilly/Takeda and/or the investigators of the studies have decided to ban hiv patients from the study. 

   I believe that a standardized test needs to be created for Blood Serum Adiponectin and I have asked the FDA postmarketing committee to go after protease makers to list Actos as a treatment for hiv patients suffering from low HDL, high C-Reactive Protein, Sunken faces, etc.  The FDA postmarketing committee may be found at <pmcweb@cder.fda.gov> or http://www.accessdata.fda.gov/scripts/cder/pmc/index.cfm

   One of the great myths that some hiv patients have is that someone is doing something about their problems.  The sad truth about the situation is that someone has to be you/us.  I have complained to Lilly and tried to get them to sponsor trials, but they have ignored me.  For this reason all of us should be going to the FDA and demanding access to low dos Actos and a standardized test for Pioglitazone.  Also another option that should be researched is trying to find another drug company to make an injectable form of Blood Serum Adiponectin or perhaps another delivery vehicle.  Rouche Pharmaceuticals might be a possible canidate.  They have experience with injectable and seem to be more open to helping hiv patients than many of their contemporaries.

   I have been posting some of this stuff in the activist forum on aidsmeds.

ZCorker
 :o

PennGuy:
I have a new twist on a facial filler procedure, and I have yet to run into anyone who has experienced the same. If anyone reads this and can share a similar story, please let me know about it and what if any follow up you took.
I looked into all forms of facial fillers for my servere facial wasting. Sculptra did not seem adequate because my facial wasting was severe. I found a doctor who grafts (injects) fat into your face which he harvests from other parts of your own body. Completely natural and no side effects. Previously I could not find a cosmetic surgeon who would do it because they said the fat would disolve in a few months. This doctor had a different process and his lasted for several years in his other patients. When I had the procedure done I was extremely lean and had no fat donor sites on my body. Other than the Buffalo hump I had developed. And since I was having lypo for that at the same time, the surgeon used the fat removed from the Buffalo Hump to inject in my face. I had good results after the swelling went down on my face. But 2 years later, even though I completely changed all of my HIV drugs, the fat transferred to my face from the Buffalo Hump started to increase and grow. Apparently the fat used from my back, which was affected by HIV drugs and made to grow, had maintained these traits to grow when the fat was put in my face. So now almost 2 years after the procedure I have gone from a wasted face to a large, blown up lookng face. I look like I just had oral surgery, or am on prednisone. My face is full and puffy looking. My eyes look sunken in and my mouth had even become smaller looking from the fat cheeks pushing in towards the mouth. I don't know which look was worse. The wasted one, or the puffy, blown up one. There is also lumpiness on my face too because of the fat growth where it was injected. People notice and make comments all the time. I won't let myself be in any pictures if I can help it. I won't smile, becuase my face becomes even larger and looks chipmonk-like. I look like a different person. Talk about a nightmare. I was worried that something would go wrong with the facial surgery, but never dreamed of anything like this.

pozniceguy:
PENNGUY   really sorry to hear about the after effect that you ran into.. I have talked to my   HIV DR. Dermatologist , and Plastic surgeon  about possible after effects of treatments ...nonesaid this was a possibility...... I was a cat 5  Lypo  patient ( worst level )   very sunken cheeks ,,temples, brow, line and no fat on rest of bod. I was able to join a Sculptra  group sponsored by the manufacturer...I have had 5 treatments   going for 6th soon   so far great results..look at least 10 years less  .. I will get official before /after pics at end of trials.......I already know am please with result...why did you reject Sculptra???     Can fat in face be "sucked out"  or will it continue to expand???  does anyone have any experience with this response to injections...does DR who did it??

I hope you can find relief from this problem

Nick

GSOgymrat:
PennGuy,

Sorry to hear about your experience. I have never heard of anything like that before. The closest incident I have heard of was from a plastic surgeon I consulted with when I was looking into fillers. He told me of a patient who had fat transferred into his face. For some reason one side of his face took and the other was quickly absorbed, which caused an asymmetry that had to be corrected with Sculptra.

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version